Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 114, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2015, 9:23 AM MDT for Converse County, Niobrara County, Wyoming. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2015, 9:23 AM MDT (15:23 UTC)
- Expired
- Jun 25, 2015, 10:00 AM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Converse County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 208 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 3.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:55 AM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 3:55 AM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 355 AM MDT THU JUN 25 2015 .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 330 AM MDT THU JUN 25 2015 QUITE A LIGHTNING SHOW ACCORDING TO OUR INFRARED SATELLITE LOOPS OVERLAID WITH THE LIGHTNING STRIKES OVER NORTHERN CONVERSE AND NORTHERN NIOBRARA COUNTIES. ISOLATED STRONG TO SEVERE STORMS STILL ONGOING AT 330 AM MDT OVER AFOREMENTIONED COUNTIES...THOUGH FORTUNATELY...THEY ARE OVER SPARSELY POPULATED TERRITORY. BASED ON NARROWING TEMPERATURE AND DEWPOINT SPREADS...WILL SEE PATCHY FOG THROUGH DAWN OR SHORTLY THEREAFTER ALONG AND EAST OF INTERSTATE 25. MAIN CHALLENGE AGAIN TODAY WILL BE AREAL COVERAGE OF THUNDERSTORMS AND THEIR STRENGTH. THANK YOU TO THE STORM PREDICTION CENTER FOR THEIR CHAT COORDINATIONS SUGGESTING AN UPGRADE TO ENHANCED RISK FROM THE CURRENT SLIGHT RISK THIS AFTERNOON AND EVENING EAST OF A DOUGLAS TO LARAMIE LINE. WITH SHORTWAVE TROUGH ALOFT MOVING SOUTHEAST ACROSS OUR COUNTIES NEAR OR SLIGHTLY AFTER MIDDAY...WE EXPECT SCATTERED THUNDERSTORMS TO ERUPT THIS AFTERNOON IN THE BUOYANT AIRMASS ALONG AND EAST OF INTERSTATE 25 ALONG THE INSTABILITY AXIS AND LOW AND MID LEVEL THETA- E RIDGE AXIS...AND AS MENTIONED BY THE STORM PREDICTION CENTER...A SEVERE MESOSCALE CONVECTIVE SYSTEM...MCS...MAY DEVELOP AND PROPAGATE SOUTHEASTWARD ACROSS PORTIONS OF OUR PLAINS COUNTIES IN THE LATE AFTERNOON AND EVENING. WITH PROGGED CAPES OF 2000-3000 J/KG AND 0-6 KM BULK SHEAR VALUES OF 35 TO 50 KNOTS...ISOLATED TO WIDELY SCATTERED SEVERE STORMS LOOK LIKELY...ESPECIALLY WITH BRISK MID LEVEL WINDS AND DECENT WIND SHEAR. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TONIGHT...WITH PASSING SHORTWAVE TROUGH ALOFT AND DECREASING LOW AND MID LEVEL MOISTURE WITH DRYING IN THE WAKE OF THE SHORTWAVE...WILL SEE CLOUDS AND SHOWERS AND THUNDERSTORMS ENDING FROM NORTHWEST TO SOUTHEAST. FRIDAY...LOW LEVEL NEGATIVE THETA-E ADVECTION WILL ADVECT IN A DRIER AND MORE STABLE AIRMASS IN THE AFTERNOON...THUS ONLY SOME ISOLATED THUNDERSTORMS POSSIBLE ACROSS OUR SOUTHERN LARAMIE RANGE NEAR THE COLORADO STATE LINE...DRY ELSEWHERE. FRIDAY NIGHT/SATURDAY/SATURDAY NIGHT...MOSTLY DRY AND PLEASANT START TO THE WEEKEND WITH OUR COUNTIES ON THE EASTERN EDGE OF THE GREAT BASIN RIDGE ALOFT. LOOKS LIKE LOW AND MID LEVEL MOISTURE WILL BE TOO SCANT FOR ANYTHING OTHER THAN ISOLATED LATE DAY THUNDERSTORMS OVER OUR SNOWY AND SIERRA MADRE RANGES. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 330 AM MDT THU JUN 25 2015 LARGE UPPER HIGH WILL RESIDE OVER THE WESTERN CONUS SUNDAY AND MONDAY WITH A NNW UPPER FLOW OVER THE CWA PROVIDING WARM AND MAINLY DRY CONDITIONS WITH JUST A BIT OF CONVECTION POSSIBLE MAINLY OVER THE FAR SRN MTNS. A SHORTWAVE WILL MOVE ONSHORE OVER THE PACIFIC NW LATE MONDAY AND TRAVERSE THE TOP OF THE UPPER HIGH MONDAY NIGHT INTO TUESDAY BEFORE TURNING SE OVER THE HIGH PLAINS. THIS SHOULD BRING SOME INCREASE IN CONVECTIVE ACTIVITY TO THE CWA LATE TUESDAY. SIMILAR PATTERN EXPECTED FOR WEDS WITH ANOTHER RIPPLE IN THE FLOW DROPPING SOUTHEAST ACROSS THE REGION ALONG WITH A MODEST COOL FRONT. TEMPS QUITE WARM MONDAY AND TUESDAY BEFORE LOWERING TO NEAR SEASONAL AVERAGES FOR WEDS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 330 AM MDT THU JUN 25 2015 SOME PATCHY MVFR CIGS POSSIBLE THIS MORNING MAINLY OVER THE PANHANDLE WITH SOME SHOWERS AND A FEW STORMS AFFECTING THE KCDR AREA EARLY THIS MORNING. SCTD TSTRMS DEVELOPING AGAIN THIS AFTERNOON OVER AND NEAR THE SE WY MTNS AND MOVING OVER THE PLAINS THROUGH THIS EVENING WITH ASSOCIATED MVFR/IFR VSBYS FOR SHORT PERIODS. && .FIRE WEATHER... ISSUED AT 330 AM MDT THU JUN 25 2015 MINIMAL CONCERNS THE NEXT FEW DAYS BASED ON PROJECTED HUMIDITIES AND WINDS REMAINING INSIDE CRITICAL THRESHOLDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WYZ102. NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ002-095. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 25, 6:38 AM MDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 638 AM MDT THU JUN 25 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 261030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 638 AM MDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON AND PROGRESS GENERALLY EAST OR SOUTHEAST THROUGH THIS EVENING. SOME STORMS MAY BE COME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS ESPECIALLY IN THE SOUTHERN PANHANDLE. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED MAINLY LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WYZ105-110-114-115-261030- SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE- LARAMIE VALLEY- 638 AM MDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED MAINLY LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ104-109-111>113-261030- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN- 638 AM MDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 25, 3:35 AM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 AM MDT THU JUN 25 2015 WYZ101-102-251015- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 335 AM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES UNTIL 415 AM MDT... AT 335 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF DULL CENTER...OR 40 MILES NORTHWEST OF LUSK...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LANCE CREEK AROUND 415 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4329 10508 4340 10487 4326 10447 4301 10482 TIME...MOT...LOC 0935Z 309DEG 16KT 4326 10489 RUBIN
Local storm report, Jun 25, 9:19 AM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
919 AM MDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL 17 NE DOUGLAS 42.93N 105.16W
06/25/2015 E1.00 INCH CONVERSE WY TRAINED SPOTTER
&&
RCOXThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:32 PM MDT | Special Weather Statement | CYS | Converse | 43 min |
| Jun 24, 7:11 PM MDT | Special Weather Statement | CYS | Converse | 34 min |
| Jun 24, 8:14 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Jun 24, 10:06 PM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jun 24, 10:13 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 27 min |
| Jun 25, 1:27 AM MDT | Special Weather Statement | CYS | Converse | 63 min |
| Jun 25, 2:12 AM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Jun 25, 2:27 AM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 63 min |
| Jun 25, 2:47 AM MDT | Special Weather Statement | CYS | Converse | 43 min |
| Jun 25, 3:35 AM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Jun 25, 7:42 AM MDT | Severe Thunderstorm Warning | CYS | Converse | 33 min |
| Jun 25, 8:08 AM MDT | Severe Thunderstorm Warning | CYS | Converse | 52 min |
| Jun 25, 8:46 AM MDT | Severe Thunderstorm Warning | CYS | Converse | 44 min |
| Jun 25, 9:58 AM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 47 min |
| Jun 25, 10:36 AM MDT | Tornado Warning | CYS | Goshen, Niobrara | 24 min |
| Jun 25, 2:02 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| Jun 25, 2:31 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jun 25, 2:33 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| Jun 25, 2:57 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Jun 25, 3:01 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Jun 25, 3:29 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Jun 25, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 38 min |
| Jun 25, 4:23 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
| Jun 25, 4:46 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| Jun 25, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 24 min |
| Jun 25, 10:33 AM MDT | Severe Thunderstorm Warning | CYS | Dawes | 42 min |
| Jun 25, 11:18 AM MDT | Areal Flood Advisory | CYS | Dawes, Sioux | 117 min |
| Jun 25, 11:58 AM MDT | Special Weather Statement | CYS | Dawes | 47 min |
| Jun 25, 12:00 PM MDT | Special Weather Statement | CYS | Dawes | 45 min |
| Jun 25, 12:22 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 38 min |
| Jun 25, 1:00 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 30 min |
| Jun 25, 3:34 PM MDT | Special Weather Statement | CYS | Banner | 26 min |
| Jun 25, 4:06 PM MDT | Special Weather Statement | CYS | Dawes | 39 min |
| Jun 25, 4:09 PM MDT | Special Weather Statement | CYS | Banner | 51 min |
| Jun 25, 4:35 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 40 min |
| Jun 25, 4:37 PM MDT | Flash Flood Warning | CYS | Dawes | 3 hr |
| Jun 25, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff | 47 min |
| Jun 25, 5:05 PM MDT | Tornado Warning | CYS | Morrill, Scotts Bluff | 40 min |
| Jun 25, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Morrill | 49 min |
| Jun 25, 5:44 PM MDT | Tornado Warning | CYS | Morrill | 22 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.